Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Can taking Viagra make you go deaf?

Posted May 19 2011 1:50pm

The little blue pills taken by hundreds of thousands of British men may cause deafness, doctors have warned.

Viagra and similar impotence drugs have been linked to hundreds of cases of sudden hearing loss around the world, including some in the UK.

Users in the U.S. are now being warned that the drugs could damage hearing, and the British specialists behind the findings want the same alert to be given here.

The researchers, from Charing Cross, Stoke Mandeville and Royal Marsden hospitals, asked drug watchdogs in Europe, the Americas, East Asia and Australasia if they had received reports of ‘Viagra deafness’ – hearing loss shortly after taking impotence pills.

They uncovered 47 suspected cases of sensorineural hearing loss – a rapid loss of hearing in one or both ears – linked to Viagra and related drugs Cialis and Levitra. Eight were from the UK.

Another 223 reports made in the U.S. were excluded from the study due to lack of detail.
'I'm convinced he's on Viagra'

The average age of those affected was 57, although two of the men involved were only 37, the journal The Laryngoscope reports.

Read more at the Mail Online.

Post a comment
Write a comment:

Related Searches